Article Text

other Versions

PDF
Near fatal spontaneous hepatic rupture associated with anabolic androgenic steroid use: A case report
  1. Jayaprakash J Patil (docjapes{at}yahoo.com)
  1. Royal Gwent Hospital, United Kingdom
    1. Benin O`Donohoe (nadine.evans{at}carmarthen.wales.nhs.uk)
    1. West Wales General Hospital, United Kingdom
      1. Christopher F Loyden (nadine.evans{at}carmarthen.wales.nhs.uk)
      1. West Wales General Hospital, United Kingdom
        1. Donal Shanahan (nadine.evans{at}carmarthen.wales.nhs.uk)
        1. West Wales General Hospital, United Kingdom

          Abstract

          Anabolic Androgenic Steroids (AAS) are commonly used at high doses by bodybuilders and athletes to enhance physique and improve performance levels. These agents are known to produce changes in various organ systems and produce adverse effects such as gynaecomastia, hypertension, IHD, psychological disturbances, testicular atrophy and acne. They have also been associated with prostate cancer and nephroblastoma. AAS also have a profound impact on the liver including peliosis hepatis, cholestasis and hepatocellular adenomas. We report a case of spontaneous hepatic rupture with life threatening haemorrhage associated with a past history of anabolic steroid use.

          Statistics from Altmetric.com

          Request permissions

          If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.